Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 33, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Aug 15, 2005, 4:19 PM CDT for Madison County, Alabama. It was in force for 116 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2005, 4:19 PM CDT (21:19 UTC)
- Expired
- Aug 15, 2005, 6:15 PM CDT
- In force
- 116 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Madison County, AL
The radar
The Northeast Alabama radar (KHTX), 52 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 4:19 PM CDT | FLOOD | Huntsville, AL | WATER COVERING INTERSECTION OF OAKWOOD AND WASHINGTON STREET. |
| Aug 15, 4:19 PM CDT | FLASH FLOOD | Huntsville, AL | WATER COVERING INTERSECTION OF OAKWOOD AND WASHINGTON STREET. |
| Aug 15, 4:30 PM CDT | FLASH FLOOD | Huntsville, AL | FLOODING AT INTERSECTION OF PRATT AVENUE AND MERIDIAN STREET. ONE PERSON WAS TRAPPED IN A VEHICLE BUT WAS RESCUED. |
| Aug 15, 4:30 PM CDT | FLASH FLOOD | Huntsville, AL | PERSON TRAPPED IN CAR DUE TO WATER COVERING PRATT AVE. |
| Aug 15, 4:30 PM CDT | FLASH FLOOD | Huntsville, AL | THREE FEET OF WATER COVERING ROAD JUST NORTH OF OAKWOOD/WASHINGTON INTERSECTION. |
| Aug 15, 4:35 PM CDT | FLASH FLOOD | Huntsville, AL | FLOODING ON WASHINGTON STREET BETWEEN OAKWOOD AND MAX LUTHER. ROAD WAS CLOSED DUE TO AT LEAST THREE FEET OF WATER COVERING ROAD JUST NORTH OF OAKWOOD/WASHINGTON INTERSECTION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 549 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHUN 152120 FFWHUN ALC089-152315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 419 PM CDT MON AUG 15 2005 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... MADISON COUNTY IN NORTH CENTRAL ALABAMA * UNTIL 615 PM CDT * AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A CLUSTER OF THUNDERSTORMS OVER THE WARNED AREA. THE HEAVIEST RAIN HAS FALLEN JUST NORTH OF DOWNTOWN HUNTSVILLE. RADAR INDICATES NEARLY AN INCH OF RAIN HAS FALLEN SINCE 345 PM CDT...AND THE STORM IS NEARLY STATIONARY...SO ADDITIONAL HEAVY RAIN IS LIKELY * SOME LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO... HUNTSVILLE. NORTH MEMORIAL PARKWAY. ALABAMA A AND M UNIVERSITY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3469 8669 3469 8648 3482 8649 3484 8669 $$ JE
6 follow-up statements
000 WGUS74 KHUN 152124 RRA FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 424 PM CDT MON AUG 15 2005 ALC089-152315- MADISON AL- 424 PM CDT MON AUG 15 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 615 PM CDT FOR MADISON COUNTY... AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED AREA. AT 422 PM CDT...MADISON COUNTY EMERGENCY MANAGEMENT REPORTED WATER OVER THE ROADWAY AT THE INTERSECTION OF OAKWOOD AND WASHINGTON IN HUNTSVILLE. LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO... HUNTSVILLE. NORTH MEMORIAL PARKWAY. ALABAMA A AND M UNIVERSITY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3469 8669 3469 8648 3482 8649 3484 8669 $$ JE
000 WGUS74 KHUN 152138 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 437 PM CDT MON AUG 15 2005 ALC089-152315- MADISON AL- 437 PM CDT MON AUG 15 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 615 PM CDT FOR MADISON COUNTY... AT 437 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING AT THE INTERSECTION OF OAKWOOD AND WASHINGTON...AND MERIDIAN AND PRATT. SIGNIFICANT FLOODING HAS BEEN REPORTED. USE EXTREME CAUTION WHILE TRAVELING IN METRO HUNTSVILLE THIS AFTERNOON LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO... HUNTSVILLE...NORMAL...CHAPMAN MOUNTAIN...MONTE SANO... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3469 8669 3466 8634 3479 8638 3484 8669 $$ JE
000 WGUS74 KHUN 152140 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 440 PM CDT MON AUG 15 2005 ALC089-152315- MADISON AL- 440 PM CDT MON AUG 15 2005 ...SIGNIFICANT FLOODING OCCURRING IN PORTIONS OF HUNTSVILLE... ...A FLASH FLOOD WARNING CONTINUES UNTIL 615 PM CDT FOR MADISON COUNTY... AT 440 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING AT THE INTERSECTION OF OAKWOOD AND WASHINGTON...AND MERIDIAN AND PRATT. SIGNIFICANT FLOODING HAS BEEN REPORTED. SEVERAL FEET OF WATER ARE REPORTED OVER THE ROAD AT MAX LUTHER AND WASHINGTON. USE EXTREME CAUTION WHILE TRAVELING IN METRO HUNTSVILLE THIS AFTERNOON LOCATIONS AFFECTED INCLUDE BUT ARE NOT LIMITED TO... HUNTSVILLE...NORMAL...CHAPMAN MOUNTAIN...MONTE SANO... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3469 8669 3466 8634 3479 8638 3484 8669 $$ JE
000 WGUS74 KHUN 152153 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 453 PM CDT MON AUG 15 2005 ALC089-152315- MADISON AL- 453 PM CDT MON AUG 15 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 615 PM CDT FOR MADISON COUNTY... AT 453 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING IN PORTIONS OF HUNTSVILLE. IN ADDITION...THUNDERSTORMS WERE PRODUCING VERY HEAVY RAINFALL BETWEEN TONEY AND GLADSTONE. FLOODED INTERSECTIONS IN HUNTSVILLE INCLUDE... OAKWOOD AND WASHINGTON... MAX LUTHER AND WASHINGTON... MERIDIAN AND PRATT... IF YOU SEE WATER OVER A ROADWAY...DO NOT RISK IT. TURN AROUND... DONT DROWN EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3469 8669 3466 8634 3478 8632 3496 8674 $$ JE
000 WGUS74 KHUN 152225 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 525 PM CDT MON AUG 15 2005 ALC089-152315- MADISON AL- 525 PM CDT MON AUG 15 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 615 PM CDT FOR MADISON COUNTY... AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAIN WAS ENDING ACROSS MOST OF MADISON COUNTY. ALTHOUGH THE HEAVY RAINFALL HAS COME TO AN END...FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL CONTINUE...ESPECIALLY BETWEEN FIVE POINTS IN HUNTSVILLE AND ALABAMA A AND M UNIVERSITY. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3469 8669 3466 8634 3478 8632 3496 8674 $$ JE
000 WGUS74 KHUN 152309 FFSHUN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 608 PM CDT MON AUG 15 2005 ALC089-152315- MADISON AL- 608 PM CDT MON AUG 15 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 615 PM CDT FOR MADISON COUNTY... AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAIN HAD ENDED ACROSS MADISON COUNTY. ALTHOUGH THE HEAVY RAINFALL HAS COME TO AN END...FLOODING OF LOW LYING AND POOR DRAINAGE AREAS WILL CONTINUE. A COUNTYWIDE FLOOD WARNING WILL REMAIN IN EFFECT UNTIL 715 PM CDT AS RUNOFF FROM THE EARLIER RAINS CONTINUES. TO REPORT FLOODING...HAVE YOUR EMERGENCY MANAGEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HUNTSVILLE. LAT...LON 3469 8669 3466 8634 3478 8632 3496 8674 $$ JE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 1:39 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 15, 1:39 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 139 PM CDT MON AUG 15 2005 .DISCUSSION... DESPITE THE 5H RIDGE CENTER LOCATED NEARLY ON TOP OF THE LOCAL AREA...CONVECTIVE COVERAGE IS CONSIDERABLY GREATER THAN YESTERDAY. THIS IS LIKELY DUE TO THE HIGHER LOW LEVEL MOISTURE IN PLACE WITH SFC DEW POINTS OF 70-75F. COVERAGE SHOULD BE HIGHEST NEAR RESIDUAL OUTFLOW BOUNDARY IN MID TN. NEAR STORM ENVIRONMENT IS YIELDING SBCAPES IN EXCESS OF 3500 J/KG OVERALL...WHICH WILL LIKELY EXCEED 4000 J/KG WITHIN THE NEXT HOUR OR SO. GOES WINDEX VALUES ARE NOW EXCEEDING 60...WITH WMSI VALUES CORRESPONDING TO 50-65KT WET MICROBURST POTENTIAL. KHTX SHOWED A RECENT PROXIMITY STORM WITH DIVERGENT BASE VELOCITY SIGNATURE AND MAX OF 35KT SO FAR. I SUSPECT WITH FURTHER HEATING...ELEVATED CORES WILL INTENSIFY THE LOCAL DAMAGING WIND THREAT. AS WITH THE LAST SEVERAL DAYS...EXPECT STORMS TO DISSIPATE RAPIDLY TOWARD SUNSET. PERSISTENCE TYPE FORECAST LOOKS LIKE BEST ROUTE TO GO THROUGHOUT THE 7 DAY PERIOD...EVEN IN THE LONG TERM. LONG TERM MODEL CONFIDENCE IS PRETTY SHAKY WITH NO RUN TO RUN CONTINUITY SINCE YESTERDAY. FOR DAYS 1 TO 3...FORECAST CONCERN IS WHETHER OR NOT THE SHORTWAVE WILL AID LIFT AND WIDER SPREAD RAINFALL ON WEDNESDAY. I BELIEVE THE MODELS ARE DERIVING THIS WAVE FROM MCS ACTIVITY IN THE SOUTHERN PLAINS INTO THE MID SOUTH. THIS IS PLAUSIBLE TO A CERTAIN EXTENT...BUT NOT ENOUGH TO HANG MY HAT ON FOR INCREASING GOING CHANCE POP FORECAST. SO...HAVE LEFT THIS ALONE FOR NOW. INDEED...IF AN OUTFLOW BOUNDARY IS GENERATED TUESDAY INTO TUESDAY NIGHT WHICH TAKES RESIDENCE IN THE TN VALLEY...POPS WILL INCREASE GIVEN THE CURRENT BUOYANT AIRMASS IN PLACE. ONLY SIGNIFICANT CHANGES TO THE EXTENDED FORECAST WERE TO RAISE HIGH TEMPS A BIT DAYS 5-7 GIVEN LOW CONFIDENCE IN COLD FRONT ARRIVING THIS FAR S. IM TAKING A CONSERVATIVE APPROACH ON THIS GIVEN THAT THE 5H RIDGE LOOKS TO REMAIN STRONG THROUGH THIS WEEK. .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 73 94 73 91 / 20 40 30 40 SHOALS 73 95 72 91 / 20 40 30 40 CULLMAN 73 93 72 91 / 20 40 30 40 FAYETTEVILLE 72 94 71 91 / 20 40 30 40 FORT PAYNE 70 91 71 88 / 20 40 30 40 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && KULA
Hazardous weather outlook, Aug 15, 11:42 AM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1142 AM CDT MON AUG 15 2005 ALZ001>010-016-TNZ076-096-097-160200- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1142 AM CDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING MICROBURSTS...OR LOCALIZED DAMAGING WINDS OVER 60 MPH. THE STORMS WILL ALSO CONTAIN FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY DOWNPOURS...AND SMALL HAIL. AREAL COVERAGE OF THUNDERSTORMS IS EXPECTED TO REMAIN SMALL...SO RELIEF FROM THE HEAT WILL BE LIMITED. HIGH TEMPERATURES IN THE LOW TO MID 90S ALONG WITH VERY HUMID CONDITIONS WILL YIELD HEAT INDICES FROM 100 TO 108 DEGREES. .DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED THROUGH THE OUTLOOK PERIOD. KULA
In the hours before
Special weather statement, Aug 15, 2:38 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 238 PM CDT MON AUG 15 2005 ALZ001-152010- LAUDERDALE- 238 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER ALERT FOR EASTERN LAUDERDALE COUNTY UNTIL 310 PM CDT... AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LEXINGTON...OR 16 MILES EAST OF UNDERWOOD-PETERSVILLE...MOVING EAST AT 10 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LEXINGTON. WHITEHEAD. ANDERSON. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
Special weather statement, Aug 15, 3:01 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 301 PM CDT MON AUG 15 2005 TNZ097-152030- FRANKLIN- 301 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER ALERT FOR FRANKLIN COUNTY UNTIL 330 PM CDT... AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HUNTLAND...OR 12 MILES SOUTHWEST OF WINCHESTER...MOVING EAST AT 5 MPH. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... LEXIE CROSSROADS. BEANS CREEK. HARMONY. MAXWELL. BELVIDERE. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
Local storm report, Aug 15, 3:17 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
317 PM CDT MON AUG 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TSTM WND GST HUNTLAND 35.06N 86.27W
08/15/2005 60 MPH FRANKLIN TN TRAINED SPOTTER
&&
KULASpecial weather statement, Aug 15, 3:23 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 323 PM CDT MON AUG 15 2005 ALZ009-152050- JACKSON- 323 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN JACKSON COUNTY UNTIL 350 PM CDT... AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES EAST OF HUNTLAND...OR 12 MILES SOUTH OF WINCHESTER...MOVING SOUTHEAST AT 15 MPH. WINDS GUSTS APPROACHING 50 MPH WILL BE POSSIBLE AHEAD OF THIS STORM ACROSS NORTHERN JACKSON COUNTY. * LOCATIONS IN OR NEAR THE PATH INCLUDE... JERICHO. HYTOP. ANDERSON. BASS. THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE LIMBS...AND POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
Special weather statement, Aug 15, 3:32 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 332 PM CDT MON AUG 15 2005 ALZ006-152055- MADISON- 332 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN MADISON COUNTY UNTIL 355 PM CDT... AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF OWENS CROSSROADS...OR 13 MILES NORTHWEST OF GUNTERSVILLE. THIS STORM WAS NEARLY STATIONARY. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... NEW HOPE...US HIGHWAY 431 NEAR THE PAINT ROCK RIVER... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
Special weather statement, Aug 15, 3:41 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 341 PM CDT MON AUG 15 2005 ALZ008-152105- MARSHALL- 341 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER ALERT FOR MARSHALL COUNTY UNTIL 405 PM CDT... AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRANT...OR 10 MILES NORTH OF GUNTERSVILLE. THIS STORM WAS NEARLY STATIONARY. WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... GRANT. HEBRON. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JE
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 1:49 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 26 min |
| Aug 15, 2:19 PM CDT | Flash Flood Warning | HUN | Franklin | 3 hr |
| Aug 15, 2:40 PM CDT | Flash Flood Warning | HUN | Morgan | 3 hr |
| Aug 15, 3:09 PM CDT | Flash Flood Warning | HUN | Lauderdale | 2 hr |
| Aug 15, 3:46 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 29 min |
| Aug 15, 4:14 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 31 min |
| Aug 15, 5:30 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 30 min |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.